MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE®; Ventricular (assist) bypass

THORATEC CORPORATION HEARTMATE®; Ventricular (assist) bypass
Model Number 1440
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of burn damage on the universal battery charger (ubc) was not confirmed.There were no photos submitted for review.The ubc, serial(b)(6).Was not returned for analysis.The provided information stated that the unit was exchanged due to burn damage from the patient's house fire.The replaced equipment is not available for analysis since the hospital disposed of them per local regulations.Additional information provided stated that there were no photos available of the damage.A root cause for the reported event was not conclusively determined through this analysis.Device history records were reviewed and showed no deviations from manufacturing or qa specifications.The patient handbook cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.The universal battery charger (ubc) instructions for use (ifu) explains under the responding to advisory messages how to troubleshoot any errors or alarms.It states under the precautions section: "the metal contacts inside the ubc pockets should be kept clean and dry.Do not expose contacts to water, moisture, dirt, etc.No further information was provided.The manufacturer is closing the file on this event.
 
Event or Problem Description
It was reported that the patient's universal battery charger (ubc) was using a non-manufacturer power cord and had burn damage from a small house fire.The ubc was exchanged and discarded.

Brand Name
HEARTMATE®
Common Device Name
Ventricular (assist) bypass
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key21875718
Report Number2916596-2025-02291
Device Sequence Number7719249
Product Code DSQ
UDI-Device Identifier00813024010678
UDI-Public(01)00813024010678(11)120301
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 04/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number1440
Device Catalogue Number1440
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2025
Initial Report FDA Received Date04/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/01/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age86 YR
Patient SexMale
Patient Weight70 KG